MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 20mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amplatzer torqvue 45x45 delivery sheath.During the procedure, the transseptal puncture was inferior and posterior.Heparin was administered, and the activated clotting time (act) level was 330 seconds.It was noted that the delivery sheath was riding the pericardial wall due to angulation near the transverse sinus wall.The device was attempted to be implanted and was partially retracted 3 times.A 1.2mm pericardial effusion was detected along the pericardial wall.The device removed from the patient, and the procedure was stopped.The patient was administered protamine sulfate.The cause of the pericardial effusion was believed to be related to the delivery sheath.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as medication (protamine sulfate) was administered to the patient.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 - medical device problem code: removed code 2017 improper or incorrect procedure or method.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19434532
Report Number2135147-2024-02510
Device Sequence Number12853255
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260430(10)9040201
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9040201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER AMULET LAA OCCLUDER, (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale